Question: Gastroesophageal reflux disease and antidepressants?
I am suffering from Gerd ( Gastroesophageal reflux disease ) and gastric from few years.
I was depressed when it started but now i don’t feel depressed but whenever i am having some problem
in life i felt headache. Initially i went to doctor who told me it’s caused by depression and anxiety but i
thought it is a problem of stomach, how can it be related to depression and anxiety. He prescribed me some
medicines ( for morning – proton pump inhibitors like nexium — which he kept changing monthly …..
And for night he prescribed me some anti-depressant medicine ) . Meanwhile i take a morning
medication for sometime, which was not effective , then for sometime i started taking medicine
for night and day . after which i started feeling some good . After that i myself started talking
an anti depressant (Escitalopram) at night only for years , i canceled the morning medication,
now everything is fine . But the problem is if i am stopping having anti depressant medicine for
even a single day, i am having same kind of feeling , same Gerd ( Gastroesophageal reflux disease ),
burping, gases, stomach pain – which was at starting moment ? Now what should i do ?
Test done – Endoscopy and ultrasound- which shows stomach is in good condition
you should not stop the anti depressant medicines abruptly as the body has been used to it. try to taper its dose gradually. u will surely be normal